Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 180, NWS Birmingham, AL

April 20, 20115 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 20, 2011, 9:08 PM CDT for 5 counties in Alabama. It was in force for 52 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2011, 9:08 PM CDT (02:08 UTC)
Expired
Apr 20, 2011, 10:00 PM CDT
In force
52 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Winston County, AL

What was reported inside it

TimeReportWhereRemark
Apr 20, 9:15 PM CDTTSTM WND DMG4 Nne Beaverton, ALTREES DOWN.
Apr 20, 9:26 PM CDTTSTM WND DMGVernon, ALTREES DOWN ACROSS COUNTY.
Apr 20, 9:37 PM CDTTSTM WND DMGBeaverton, ALA LARGE TREE HAS FALLEN ON A CAR ALONG HIGHWAY 278 IN BEAVERTON. THERE ARE UNKNOWN INJURIES AT THIS TIME.
Apr 20, 9:53 PM CDTTSTM WND DMG3 Se Glen Allen, ALTREE ON HOUSE.
Apr 20, 9:53 PM CDTTSTM WND DMG5 S Hubbertville, ALTREE AND POWERLINE BLOCKING HIGHWAY 102 NEAR THE INTERSECTION OF CO RD 53.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 7:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1060 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1060 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

778 
WUUS54 KBMX 210208
SVRBMX
ALC057-075-093-107-133-210300-
/O.NEW.KBMX.SV.W.0180.110421T0208Z-110421T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
908 PM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
  LAMAR COUNTY IN WEST CENTRAL ALABAMA...
  MARION COUNTY IN NORTHWEST ALABAMA...
  NORTHERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  WESTERN WINSTON COUNTY IN NORTHWEST ALABAMA...

* UNTIL 1000 PM CDT

* AT 903 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF TREMONT TO 10
  MILES SOUTHWEST OF COLUMBUS...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SULLIGENT...HAMILTON...VERNON...MILLPORT...CARROLLTON...WINFIELD...
  REFORM AND HALEYVILLE.

THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 34...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3432 8817 3431 8730 3400 8743 3400 8764
      3387 8764 3387 8753 3377 8753 3362 8759
      3362 8763 3359 8763 3358 8767 3353 8768
      3353 8784 3324 8784 3328 8831
TIME...MOT...LOC 0208Z 277DEG 40KT 3430 8807 3338 8844

$$

61
1 follow-up statement
505 
WWUS54 KBMX 210242
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
942 PM CDT WED APR 20 2011

ALC057-075-093-107-133-210300-
/O.CON.KBMX.SV.W.0180.000000T0000Z-110421T0300Z/
PICKENS AL-FAYETTE AL-LAMAR AL-WINSTON AL-MARION AL-
942 PM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MARION...WESTERN WINSTON...LAMAR...FAYETTE AND NORTHERN PICKENS
COUNTIES UNTIL 1000 PM CDT...

AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HALEYVILLE TO ETHELSVILLE...
MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  WINFIELD...FAYETTE...REFORM...LYNN...GORDO...KENNEDY...BELK...GLEN
  ALLEN...ASHRIDGE AND ASHCRAFT CORNER.

THIS INCLUDES...
US 78 EXIT NUMBERS 14 THROUGH 34...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3379 8824 3414 8800 3432 8779 3431 8730
      3400 8743 3400 8764 3387 8764 3387 8753
      3377 8753 3362 8759 3361 8764 3353 8768
      3353 8784 3324 8784 3328 8831
TIME...MOT...LOC 0242Z 277DEG 40KT 3424 8761 3341 8822

$$

61

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 8:30 PM CDT, 38 minutes earlier.

Area forecast discussion, Apr 20, 8:30 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
830 PM CDT WED APR 20 2011

.UPDATE...
MESOSCALE UPDATE.

&&

.DISCUSSION...

SURFACE ANALYSIS HAS EFFECTIVE FRONT LOCATED FROM NEAR TUSCALOOSA TO
NEAR AUBURN THIS EVENING. NEAR SURFACE AIRMASS BEHIND THIS FRONT IS
STILL RATHER STABLE DUE TO THE RAIN-COOLED AIR FROM THE
THUNDERSTORMS EARLIER IN THE DAY. EVEN A BUBBLE HIGH STILL EXIST
NORTH OF BIRMINGHAM FROM THIS PREVIOUS ACTIVITY. BACK WEST...A WEAK
SURFACE LOW APPEARS SOUTHWEST OF GTR THIS EVENING...A WEAK SURFACE
REFLECTION OF AN ATMOSPHERIC SPIN EVIDENT ACROSS NORTHERN
MISSISSIPPI. SUPERCELL STRUCTURES HAVE BEEN NOTED ON SEVERAL STORMS
IN CENTRAL AND EAST CENTRAL MISSISSIPPI WITH VERY LARGE HAIL BEING
REPORTED AND SOME WIND DAMAGE. THE THUNDERSTORMS BEHIND THE
SUPERCELLS ARE BECOMING MORE LINEARLY ORIENTED AND WITH EFFECTIVE
BULK SHEAR VALUES 45+...EXPECT THESE STORMS TO CONTINUE
ORGANIZING.

SO WHAT TO EXPECT...THE OVERALL TORNADO THREAT APPEARS LIMITED AS
LOW LEVEL SHEAR IS MARGINAL. BUT STORMS THAT FORM SOUTH OF THE
BOUNDARY AND MOVE NEAR IT WILL HAVE SOME TORNADO POTENTIAL...MAINLY
FOR AREAS FROM TUSCALOOSA TO ALICEVILE NORTHWARD. IT APPEARS THAT A
MORE WIND AND HAIL THREAT IS DEVELOPING WITH THE ORGANIZING
LINE...AS VERY UNSTABLE AIR IS FEEDING INTO THE AREA FROM THE SOUTH.
EVEN IF ELEVATED...ELEVATED SOUNDINGS ARE ALSO UNSTABLE.
ADDITIONALLY...FLASH FLOODING WILL BECOME A GREATER THREAT HERE
SHORTLY AS THESE STORMS MOVE IN.  GREATEST THREAT AREA THE NEXT FEW
HOURS THE NORTHWEST QUADRANT. WILL MONITOR INSTABILITY AS THE WATCH
MAY HAVE TO BE EXTENDED EASTWARD A FEW COUNTIES SHORTLY.

75/LINHARES

&&

.PREV DISCUSSION...
/ISSUED AT 309 PM CDT WED APR 20 2011/.

COLD FRONT IS NOT EXPECTED TO SLIDE MUCH FARTHER SOUTH THAT WHERE
IT IS CURRENTLY LOCATED ALONG THE NORTHERN PORTIONS OF CENTRAL
ALABAMA. CONDITIONS SOUTH OF INTERSTATE 20 STILL REMAIN
FAVORABLE FOR SEVERE THUNDERSTORMS BUT THE EXTENSIVE CLOUD COVER
HAS KEPT MOST STORMS IN CHECK AS IT IS HELPING THE CAP HOLD IN
PLACE.

AS WE HEAD INTO THE OVERNIGHT HOURS...THE THREAT THEN SHIFTS TO
MORE OF A HEAVY RAIN EVENT. COMPUTER MODELS INDICATE THAT WE
COULD SEE SEVERAL UPPER LEVEL SHORT WAVES BETWEEN NOW AND TOMORROW
MORNING RIDING ALONG THE FRONTAL BOUNDARY. EACH WAVE COULD
ENHANCE CONVECTION WITH THE END RESULT BEING TRAINING
THUNDERSTORMS OR STORMS THAT KEEP MOVING ACROSS THE SAME LOCATION.
CURRENTLY THINKING THAT AMOUNTS WILL RANGE BETWEEN 1 AND 3
INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. CURRENT THINKING IS
THAT BEST AREA FOR THE HEAVY RAIN WILL BE ALONG AND NORTH OF
INTERSTATE 20 AND WEST OF INTERSTATE 65.

FRONT IS EXPECTED TO PUSH BACK TO THE NORTH EARLY FRIDAY ENDING
THE HEAVY RAIN THREAT. DRY AND WARMER CONDITIONS ARE ON TAP JUST
IN TIME FOR THE WEEKEND.

HIGH PRESSURE CENTERED OVER THE ATLANTIC WILL PREVAIL FOR MUCH OF
NEXT WEEK...WHICH IS A PATTERN TYPICAL IN THE SUMMER. THIS WILL KEEP
TEMPERATURES ACROSS THE ENTIRE FORECAST AREA ABOVE NORMAL WHICH
WILL HELP TRIGGER ISOLATED AFTERNOON THUNDERSTORMS FOR MOST OF
NEXT WEEK.

10/ARM

&&

.AVIATION...18Z TAF DISCUSSION.

VERY COMPLEX AVIATION FORECAST UPCOMING AS MULTIPLE SHORTWAVES
ALOFT AND SURFACE BOUNDARIES INTERACT TODAY AND TONIGHT ACROSS
CENTRAL ALABAMA. THE FIRST WAVE OF SHOWERS AND THUNDERSTORMS HAS
STALLED NEAR THE I-20 TAF LOCATIONS BUT OUTFLOW HAS PUSHED
SOUTHWARD AND NEW THUNDERSTORM INITIATION HAS BEGUN BETWEEN MGM
AND TOI. BOTTOM LINE...THE NEXT 6 HOURS WILL BE DOMINATED BY THE
PRESENCE OF ONGOING CONVECTION. VC SHOWERS AND THUNDERSTORMS
SHOULD BE EXPECTED AT ANY TIME WITH PREDOMINANT SOUTHERLY WINDS
AND VARIABILITY IN ANY THUNDERSTORMS.

NONE OF THE 12Z MODELS HAVE A GOOD HANDLE ON THE CURRENT
WEATHER...BUT THE ATMOSPHERE SHOULD BECOME A LITTLE MORE STABLE
OVERNIGHT WITH MORE SCATTERED COVERAGE. SOUTHERLY WINDS ARE
EXPECTED TO CONTINUE IN THE LOWER TO MID LEVELS AND IFR CEILINGS
ARE EXPECTED OVERNIGHT AND BEGIN A SLOW LIFT LATE TOMORROW
MORNING.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED
TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER
DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR
ACCURACY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     57  79  58  83  57 /  70  60  50  20  10
ANNISTON    62  83  61  84  58 /  70  60  50  20  10
BIRMINGHAM  63  80  64  86  63 /  70  60  40  10  10
TUSCALOOSA  62  83  61  87  62 /  70  30  20  10  10
CALERA      64  81  62  85  60 /  70  40  30  10  10
AUBURN      64  85  63  84  61 /  50  40  40  10  10
MONTGOMERY  65  85  62  87  59 /  50  30  20  10  10
TROY        64  86  61  85  58 /  40  20  20  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
COUNTIES: BIBB...BLOUNT...CALHOUN...CHEROKEE...CHILTON...CLAY...
CLEBURNE...COOSA...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...MARION...PERRY...PICKENS...RANDOLPH...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TUSCALOOSA...WALKER...
WINSTON.

&&
Hazardous weather outlook, Apr 20, 8:11 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
811 PM CDT WED APR 20 2011

ALZ011>015-017>050-211130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
811 PM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS PRODUCING HAIL AND GUSTY WINDS WILL
BE POSSIBLE NEAR AND WEST OF A LINE FROM ONEONTA TO TALLADEGA TO
ALEXANDER CITY. THE OVERALL TORNADO THREAT IS LOW. ADDITIONAL SHOWERS
AND THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL ACROSS THE NORTHERN TWO
THIRDS OF THE AREA...SO SOME FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
THROUGH THURSDAY AFTERNOON.  THE MAIN SEVERE WEATHER THREAT WILL BE
DAMAGING WINDS...WITH A LESSER THREAT OF LARGE HAIL. OVERALL TORNADO
THREAT SHOULD REMAIN LOW THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR TUESDAY...
AHEAD OF A SURFACE FRONT. CONFIDENCE REMAINS LOW AT THIS TIME DUE TO
TIMING INCONSISTENCIES ONLY...AND NOT DUE TO ANY LACK OF OVERALL
FORCING AND INSTABILITY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
THROUGH TONIGHT DUE TO THE POSSIBILITY OF SEVERE STORMS.

75

In the hours before

Special weather statement, Apr 20, 7:10 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 PM CDT WED APR 20 2011

ALZ011-012-210100-
LAMAR AL-MARION AL-
710 PM CDT WED APR 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARION AND NORTHERN
LAMAR COUNTIES UNTIL 800 PM CDT...

AT 710 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR DETROIT...OR 7 MILES NORTH OF SULLIGENT...MOVING
EAST AT 35 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CREWS...
  BEAVERTON...
  GUIN...
  GU-WIN...
  BRILLIANT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3407 8820 3423 8764 3406 8763 3398 8764
      3388 8821 3395 8823
TIME...MOT...LOC 0010Z 255DEG 30KT 3400 8812

75
Local storm report, Apr 20, 8:25 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
825 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     1 N HAMILTON            34.15N 87.98W
04/20/2011                   MARION             AL   BROADCAST MEDIA

            TREE DOWN ON US 43 JUST NORTH OF HAMILTON.

0418 AM     TSTM WND DMG     3 NNE DETROIT           34.06N 88.15W
04/20/2011                   LAMAR              AL   BROADCAST MEDIA

            TREE DOWN ON HWY 17 IN LAMAR COUNTY AT THE COUNTY LINE.

0421 AM     TSTM WND DMG     DETROIT                 34.03N 88.17W
04/20/2011                   LAMAR              AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN FROM THE COUNTY LINE TO DETROIT AS
            WELL AS IN DETROIT CITY LIMITS.

0430 AM     TSTM WND DMG     HACKLEBURG              34.27N 87.83W
04/20/2011                   MARION             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ACROSS HWY 43 SOUTH OF
            HACKLEBURG NEAR LUND CIRCLE...ROAD BLOCKAGE AND STRUCTURE
            DAMAGE IN CRESTVIEW HEIGHTS BETWEEN ST 172 AND CR
            12...SIGNIFICANT DAMAGE AND TREES DOWN ALONG ALABAMA
            STREET...SHEDS AND POULTRY HOUSE DAMAGE BETWEEN BOYD
            STREET AND SR 172.

0430 AM     TSTM WND DMG     HACKLEBURG              34.27N 87.83W
04/20/2011                   MARION             AL   BROADCAST MEDIA

            MOBILE HOME FLIPPED OVER ON OUTSKIRTS OF TOWN.

0430 AM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
04/20/2011                   WINSTON            AL   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN AND AROUND HALEYVILLE.

0430 AM     TSTM WND DMG     BEAR CREEK              34.26N 87.72W
04/20/2011                   MARION             AL   LAW ENFORCEMENT

            TREES DOWN AND HOUSES DAMAGED...SOME WITH ROOFS BLOWN OFF
            ALONG HWY 241 AND CR 79.

0430 AM     TSTM WND DMG     4 N HALEYVILLE          34.30N 87.61W
04/20/2011                   WINSTON            AL   LAW ENFORCEMENT

            APPROXIMATELY 5 ACRES OF TREES DOWN AND NEARBY HOUSE
            DAMAGED.

0431 AM     TSTM WND DMG     BEAR CREEK              34.26N 87.72W
04/20/2011                   MARION             AL   BROADCAST MEDIA

            ROOF BLOWN OFF OF HOUSE AND TRACTOR SHED DESTROYED.
            NUMEROUS TREES AND POWER LINES DOWN.

0440 AM     TSTM WND DMG     5 NNE HALEYVILLE        34.31N 87.58W
04/20/2011                   WINSTON            AL   BROADCAST MEDIA

            SPOTTER REPORTS NUEMROUS TREES DOWN AND ROOF BLOWN OFF
            BARN IN THE POSEY MILL AREA.

0530 AM     HAIL             JASPER                  33.85N 87.27W
04/20/2011  E0.50 INCH       WALKER             AL   PUBLIC

0530 AM     TSTM WND DMG     JASPER                  33.85N 87.27W
04/20/2011                   WALKER             AL   PUBLIC

            TREE DOWN ACROSS LYMAN CHAPEL ROAD.

0533 AM     TSTM WND DMG     CLEVELAND               33.99N 86.57W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            TREES DOWN ACROSS HWY 231 BETWEEN CLEVELAND AND ONEONTA.

0535 AM     TSTM WND DMG     3 NW FAYETTE            33.72N 87.87W
04/20/2011                   FAYETTE            AL   BROADCAST MEDIA

            TREE AND POWERLINE DOWN ON RASBERRY LANE.

0535 AM     TSTM WND DMG     BELK                    33.65N 87.93W
04/20/2011                   FAYETTE            AL   EMERGENCY MNGR

            TREE DOWN ON HWY 96 IN BELK.

0548 AM     TSTM WND DMG     4 SE BELK               33.61N 87.88W
04/20/2011                   FAYETTE            AL   EMERGENCY MNGR

            TREE DOWN AT COUNTY ROAD 4 AND COUNTY ROAD 159. A CAR RAN
            INTO THE TREE.

0550 AM     TSTM WND DMG     7 S ONEONTA             33.85N 86.47W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            COUNTY COMMISSIONER REPORTS NUMEROUS TREES DOWN...SOME
            LARGE TREES UPROOTED AND TOPS OUT OF TREES IN THE HOLLY
            SPRINGS AND HIGHLAND LAKES AREAS.

0552 AM     HEAVY RAIN       VERNON                  33.76N 88.11W
04/20/2011  U0.00 INCH       LAMAR              AL   AMATEUR RADIO

            HEAVY RAIN HAS CAUSED MINOR STREET FLOODING IN VERNON AND
            SULLIGENT.

0555 AM     TSTM WND DMG     4 SE ONEONTA            33.91N 86.42W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            LARGE TREE DOWN ON RESIDENCE ON CR 29.

0555 AM     TSTM WND DMG     4 SE ONEONTA            33.91N 86.42W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            POWERLINE DOWN ALONG CR29.

0555 AM     TSTM WND DMG     3 E ONEONTA             33.95N 86.42W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            TREE DOWN ACROSS AIRPORT ROAD.

0558 AM     TSTM WND DMG     HIGHLAND LAKE           33.89N 86.44W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            TREES DOWN IN CONCENTRATED AREA NEAR HGIHLAND DAM ROAD
            AND COUNTY HIGHWAY 27.

0600 AM     TSTM WND DMG     3 NE PINSON             33.72N 86.65W
04/20/2011                   JEFFERSON          AL   EMERGENCY MNGR

            TREES DOWN ON CLAY-PALMERDALE ROAD.

0600 AM     TSTM WND DMG     CENTER POINT            33.64N 86.68W
04/20/2011                   JEFFERSON          AL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ON 23RD TERRACE NW.

0600 AM     TSTM WND DMG     8 SE ONEONTA            33.87N 86.37W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            POWERLINE DOWN ON CR 12 NEAR APPALACHIAN SCHOOL.

0615 AM     TSTM WND DMG     GADSDEN                 34.01N 86.01W
04/20/2011                   ETOWAH             AL   EMERGENCY MNGR

            3 TREES DOWN IN WALNUT GROVE AND MOUNTAINBORO AREA.

0644 AM     TSTM WND DMG     PIEDMONT                33.93N 85.62W
04/20/2011                   CALHOUN            AL   EMERGENCY MNGR

            TREE DOWN BLOCKING CHARLIE PENNY ROAD IN PIEDMONT.

0647 AM     TSTM WND DMG     ANNISTON                33.66N 85.81W
04/20/2011                   CALHOUN            AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN ANNISTON AND WEAVER.

0650 AM     TSTM WND DMG     1 E ALPINE              33.36N 86.20W
04/20/2011                   TALLADEGA          AL   AMATEUR RADIO

            LARGE TREE DOWN ACROSS GRIST MILL ROAD NEAR THE GRIST
            MILL.

0901 AM     TSTM WND GST     TUSCALOOSA              33.24N 87.54W
04/20/2011  M65.00 MPH       TUSCALOOSA         AL   BROADCAST MEDIA

            65 MPH WIND RECORDED ATOP THE COURTHOUSE IN DOWNTOWN
            TUSCALOOSA.

0905 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/20/2011                   TUSCALOOSA         AL   BROADCAST MEDIA

            TREES DOWN ON U/A CAMPUS...POWER OUT AT ROSE TOWERS.

0905 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            NUMEROUS HOMES DAMAGED IN THE AREA OF GREEN GROVE DRIVE.

0907 AM     TSTM WND GST     TUSCALOOSA              33.24N 87.54W
04/20/2011  E74.00 MPH       TUSCALOOSA         AL   BROADCAST MEDIA

            74 MPH GUST RECORDED ATOP THE COURTHOUSE IN DOWN TOWN
            TUSCALOOSA.

0908 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            LARGE TREE DOWN BLOCKING LURLEEN WALLACE BLVD SOUTH.

0910 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN THE CITY OF TUSCALOOSA.

0915 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES DOWN AT THE ENTRANCE OF SUMMERVILLE NEIGHBORHOOD.

0925 AM     TSTM WND DMG     BROOKWOOD               33.25N 87.32W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN NEAR ALABAMA HIGHWAY
            216 AND KINGSMILL ROAD.

0925 AM     TSTM WND DMG     COTTONDALE              33.19N 87.45W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN NEAR US HIGHWAY 11 AND
            BUTTERMILK ROAD.

0940 AM     TSTM WND DMG     COALING                 33.16N 87.34W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            ROOFS DAMAGED AT STONE GATE TRAILER PARK ON LOWER COALING
            ROAD.

0940 AM     TSTM WND DMG     COALING                 33.16N 87.34W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES DOWN AT US HIGHWAY 11 AT LOWER COALING ROAD AND ON
            DUDLEY ROAD NEAR ENTERPRISE CHURCH.

1057 AM     TSTM WND DMG     N SYLACAUGA             33.18N 86.26W
04/20/2011                   TALLADEGA          AL   EMERGENCY MNGR

            TREE DOWN NEAR BB COMER HIGH SCHOOL IN SYLACAUGA. FIRE
            DEPARTMENT WAS DISPATCHED TO REMOVE THE TREE.

&&

LINHARES
Local storm report, Apr 20, 8:50 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
850 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             SULLIGENT               33.89N 88.13W
04/20/2011  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

&&

LINHARES
Local storm report, Apr 20, 8:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
851 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             SULLIGENT               33.89N 88.13W
04/20/2011  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:10 PM CDTSpecial Weather StatementBMXMarion50 min
Apr 20, 8:06 PM CDTSevere Thunderstorm WarningBMXLamar39 min
Apr 20, 8:44 PM CDTSevere Thunderstorm WarningBMXLamar, Marion46 min
Apr 20, 8:54 PM CDTFlash Flood WarningBMXLamar3 hr
Apr 20, 9:36 PM CDTFlash Flood WarningBMXFayette, Lamar, Marion, Pickens, Winston3 hr
Apr 20, 9:54 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more66 min
Apr 20, 10:12 PM CDTFlash Flood WarningBMXFayette, Pickens, Tuscaloosa, Walker, Winston3 hr
Apr 20, 10:13 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter, Tuscaloosa47 min
Apr 20, 10:36 PM CDTSevere Thunderstorm WarningBMXBibb, Blount, Jefferson, Tuscaloosa, Walker54 min
Apr 20, 10:40 PM CDTAreal Flood AdvisoryBMXBlount, Greene, Jefferson, Pickens, Sumter, Tuscaloosa and 1 more3 hr
Apr 20, 11:26 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah, Jefferson, St. Clair, Talladega49 min
Apr 20, 11:52 PM CDTAreal Flood AdvisoryBMXCalhoun, Cherokee, Cleburne, Etowah, St. Clair, Talladega3 hr
Apr 20, 11:58 PM CDTSpecial Weather StatementBMXCalhoun, Cherokee, Cleburne, Etowah62 min
Apr 21, 12:12 AM CDTSpecial Weather StatementBMXChambers, Clay, Coosa, Randolph63 min
Apr 21, 12:30 AM CDTFlash Flood WarningBMXLamar, Marion, Pickens3 hr
Apr 21, 12:40 AM CDTSevere Thunderstorm WarningBMXCleburne28 min
Apr 21, 12:50 AM CDTSpecial Weather StatementBMXPickens40 min
Apr 21, 3:03 AM CDTSpecial Weather StatementBMXGreene, Sumter42 min
Apr 21, 7:36 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter65 hr
Apr 21, 8:08 AM CDTAreal Flood WarningBMXLamar36 hr
Apr 21, 9:23 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo5 days
Apr 21, 2:09 PM CDTSevere Thunderstorm WarningBMXSumter36 min
Apr 21, 2:43 PM CDTSpecial Weather StatementBMXGreene, Sumter32 min
Apr 21, 3:24 PM CDTSpecial Weather StatementBMXGreene51 min
Apr 21, 6:13 PM CDTSpecial Weather StatementBMXChilton47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.